First post to the forum, not really sure what to expect, but I do have a question:
One of my friends has been taking benadryl in excess in order to become delusional. It's roughly the same chemical that's in dramamine, which people abuse as well. It seems unpleasent to me, but it's apparently a 'trip' that a very small percentage of people who try it do enjoy.
Usually, I don't get involved in anybody's drug abuse, but this is so odd I had to ask someone. He takes about 600mg in a dose, probably every other day or so (because it's so cheap), and apparently the next day he still sees traces of hallucinations in his vision. Additionally, his hands are apparently getting red blotches on them for days after taking it.
I'm pretty concerned about him, but he won't listen to me to stop, mostly because I haven't been able to come up with any resources showing that it's actually bad for you. I understand his point, as we all know that most drugs (weed, dxm, shrooms, etc) are not really all that harmful when done correctly, and there's a lot of anti-drug hype out there. But what concerns me here is that he's got symptoms I can't explain for days after.
What could these red blotches on his hands and trace hallucinations be a symptom of? What can long-term benadryl abuse actually do to you?
If it's just as a result of being slightly allergic to the drug, and it's not permanent, I don't really care. If it's actually causing liver or kidney damage or something, I'm going to need to make a serious thing about it.
Tell him to STOP!!! I did the same thing awhile back, took them to relax before bed, then I had an allergic reaction to an antibiotic, so they gave me benadryl to counter act it, then I had an allergic reaction to the benadryl and almost died, my body had built up some kind of resistance to it, as with anything you abuse, and it backfired big time, so now I have to wear a medical bracelet that says I'm allergic to it, along with a bunch of other stuff...the ambulance driver said there are a lot of people allergic to benadryl, and they've lost quite a few of them before they even get to the hospital! I'll pray for you both!
I seem to be having the same problem with that. I have been taking it for almost two years about 7 25mg a day and now I am addictided to it. I cant seem to stop, It makes me shake, and makes me dizzy if I go with out it. I am gona head to the doctors about that problem, and I hope the best for your freind. He needs to try his best to stop. In the long runs it is knowen to shut down vital organs in that high of a dose..
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.